Arkansas, 2009Damaging Wind in Arkansas, June 26, 2009
June 26, 2009 · NWS MEG · 1 event in 1 county or zone
A weak cold front moving into the northern parts of the Mid-South from the Mid Mississippi Valley triggered a few thunderstorms across Northeast Arkansas during the afternoon hours. A few storms became severe with damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front moving into the northern parts of the Mid-South from the Mid Mississippi Valley triggered a few thunderstorms across Northeast Arkansas during the afternoon hours. A few storms became severe with damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 26, 2:13 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 26, 2:13 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT FRI JUN 26 2009
.DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS AREAS
ALONG AND NORTH OF INTERSTATE 40 PARTICULARLY ACROSS NORTHWEST
TENNESSEE THIS AFTERNOON. THESE STORMS SHOULD CONTINUE INTO THE
EVENING HOURS BEFORE DISSIPATING WITH THE LOSS OF DAYTIME HEATING.
HIGH HEAT INDEX VALUES BETWEEN 103 TO 108 DEGREES WILL CONTINUE
THIS AFTERNOON. OVERNIGHT LOW TEMPERATURES WILL BE NEAR 75 DEGREES
OR HIGHER ACROSS MOST AREAS EXCEPT NORTHEAST MISSISSIPPI AND THE
TENNESSEE COUNTIES ALONG THE TENNESSEE RIVER WHERE SOMEWHAT COOLER
AND DRIER CONDITIONS CAN BE EXPECTED.
WITH VERY WARM OVERNIGHT LOW TEMPERATURES TONIGHT AND HEAT INDEX
VALUES UP TO 109 DEGREES EXPECTED SATURDAY AFTERNOON...HAVE GONE
AHEAD AND EXTENDED THE HEAT ADVISORY THROUGH SATURDAY EVENING.
SOME LOCATIONS MAY FLIRT WITH EXCESSIVE HEAT WARNING CRITERIA
ESPECIALLY ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL
SATURDAY AFTERNOON. WITH THE SURFACE BOUNDARY WASHING OUT...THINK
THERE WILL NOT BE MUCH OF A FOCUS FOR STORMS SATURDAY SO HAVE
CONTINUED WITH A DRY FORECAST.
UPPER RIDGE REALLY BEGINS TO RETROGRADE SATURDAY NIGHT AND SUNDAY
AS A COLD FRONT APPROACHES THE MIDSOUTH. NOT QUITE AS CONFIDENT ON
CHANCES FOR THUNDERSTORMS AS THE FRONT LOSES ITS PUNCH BUT DO
THINK THE BEST CHANCES WILL BE ACROSS WEST TENNESSEE AND NORTHEAST
MISSISSIPPI ON SUNDAY. UPPER TROUGH WILL MOVE OVER THE MIDSOUTH
BY SUNDAY NIGHT ALLOWING THE COLD FRONT TO CLEAR THE AREA. AS A
RESULT...NORTHWEST FLOW AT THE SURFACE AND ALOFT WILL BRING IN MUCH
DRIER AND COOLER AIR INTO THE REGION.
FOR THE START OF THE WORK WEEK...DRY CONDITIONS AND NEAR NORMALS
TEMPERATURES CAN BE EXPECTED AS HIGHS CONTINUE AROUND 90 DEGREES
OR SO. HIGH PRESSURE WILL MOVE OVER THE AREA ON WEDNESDAY KEEPING
THESE DRY AND SEASONAL CONDITIONS OVER THE MIDSOUTH.
KNS
&&
.AVIATION...
18Z TAFS
THUNDERSTORMS OCCURRED THIS MORNING ABOUT 30 MILES NW OF KJBR AND
HAVE SINCE DISSIPATED 18Z KNQA RADAR IMAGERY SHOWED REDEVELOPMENT
OVER SOUTHEAST MO...IN A LOW LEVEL MOISTURE AXIS GRADUALLY WORKING
ITS WAY SOUTH INTO THE MIDSOUTH. NOT SURE IF THIS ACTIVITY WILL
DEVELOP AS FAR SOUTH AS KMEM OR KMKL THIS AFTERNOON...BUT MODIFIED
12Z NAM SOUNDINGS SHOW LITTLE CONVECTIVE CAP BY 21Z. HAVE KEPT CB
MENTION IN FOR THE AFTERNOON PERIODS.
BY 00Z...EXPECT A DECREASE IN THE CONVECTIVE ACTIVITY... WITH
CLEAR SKIES AND LIGHT WINDS PREVAILING.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 79 100 79 97 / 10 10 10 20
MKL 73 97 74 94 / 20 10 20 30
JBR 78 100 79 95 / 20 10 20 20
TUP 71 99 74 96 / 10 10 10 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR COAHOMA-DESOTO-
MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
TN...HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR CARROLL-CROCKETT-DYER-
FAYETTE-GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-MADISON-OBION-
SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 26, 2:42 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CDT FRI JUN 26 2009
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-272245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
342 PM CDT FRI JUN 26 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HEAT ADVISORY IS IN EFFECT FOR AREAS ALONG AND WEST OF A LINE
FROM CHARLESTON MS...TO HOLLY SPRINGS MS...TO JACKSON TN...TO
HUNTINGDON TN INCLUDING THE MEMPHIS METRO AREA. AFTERNOON AND
EVENING HEAT INDICES WILL RANGE FROM 102 TO 107 DEGREES.
A FEW STRONG STORMS ARE POSSIBLE ACROSS THE MIDSOUTH THIS EVENING
WITH WIND GUSTS UP TO 45 MPH AND PEA SIZE HAIL BEING THE MAIN
HAZARDS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HEAT INDEX VALUES UP TO 109 DEGREES WILL BE POSSIBLE SATURDAY AS
HIGHER DEWPOINTS ALONG WITH TEMPERATURES IN THE MID TO UPPER 90S
CONTINUE ACROSS THE AREA. A HEAT ADVISORY IS IN EFFECT THROUGH
SATURDAY EVENING FOR AREAS ALONG AND WEST OF A LINE FROM
CHARLESTON MS...TO HOLLY SPRINGS MS...TO JACKSON TN...TO
HUNTINGDON TN INCLUDING THE MEMPHIS METRO AREA.
A FEW SEVERE STORMS ARE POSSIBLE ACROSS THE MIDSOUTH SUNDAY
AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.
KNS
In the hours before
Special weather statement, Jun 26, 12:21 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
121 PM CDT FRI JUN 26 2009
MOZ115-TNZ001-261900-
PEMISCOT MO-LAKE TN-
121 PM CDT FRI JUN 26 2009
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
SOUTHWESTERN LAKE COUNTY IN NORTHWEST TENNESSEE...
NORTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS
WAS LOCATED 3 MILES SOUTHEAST OF WARDELL AT 121 PM CDT...MOVING
SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN LAKE AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR
CARUTHERSVILLE AND HAYTI...SHOULD MONITOR THIS STORM CLOSELY THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 200 PM CDT.
Special weather statement, Jun 26, 1:18 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
218 PM CDT FRI JUN 26 2009
TNZ001-002-019-262000-
LAKE TN-OBION TN-DYER TN-
218 PM CDT FRI JUN 26 2009
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
SOUTH CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE...
SOUTHWESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS
WAS LOCATED 4 MILES SOUTHWEST OF CLOVERDALE AT 218 PM CDT...MOVING
EAST AT 10 MPH.
PEOPLE IN DYER...LAKE AND OBION COUNTIES SHOULD MONITOR THIS STORM
CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 300 PM CDT.
Special weather statement, Jun 26, 2:35 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
335 PM CDT FRI JUN 26 2009
ARZ028-TNZ019-048-262100-
MISSISSIPPI AR-LAUDERDALE TN-DYER TN-
335 PM CDT FRI JUN 26 2009
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
EXTREME NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
NORTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS
WAS LOCATED OVER CHIC AT 335 PM CDT...MOVING SOUTHEAST AT 5 MPH.
PEOPLE IN DYER...LAUDERDALE AND MISSISSIPPI COUNTIES SHOULD MONITOR
THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
400 PM CDT.
Special weather statement, Jun 26, 2:43 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CDT FRI JUN 26 2009
TNZ054-262115-
HENDERSON TN-
343 PM CDT FRI JUN 26 2009
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
EASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS
WAS LOCATED 4 MILES NORTHEAST OF LEXINGTON AT 343 PM CDT...MOVING
SOUTHEAST AT 15 MPH.
PEOPLE IN HENDERSON COUNTY...INCLUDING LOCATIONS NEAR LEXINGTON AND
NATCHEZ TRACE STATE FOREST...SHOULD MONITOR THIS STORM CLOSELY THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES PIN OAK LAKE.
Special weather statement, Jun 26, 2:51 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
351 PM CDT FRI JUN 26 2009
ARZ028-TNZ019-048-262115-
MISSISSIPPI AR-LAUDERDALE TN-DYER TN-
351 PM CDT FRI JUN 26 2009
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
EXTREME NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
NORTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS
WAS LOCATED 8 MILES SOUTHEAST OF HELOISE AT 351 PM CDT...MOVING EAST
AT 5 MPH.
PEOPLE IN DYER...LAUDERDALE AND MISSISSIPPI COUNTIES SHOULD MONITOR
THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL
415 PM CDT.
Thunderstorm Wind, Mississippi
- When
- June 26, 3:20 PM CST to 3:25 PM CST
- Where
- Mississippi County, 0.55 mi NW of Barfield to 0.84 mi NNE of Barfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.907, -89.775
Straight line winds resulted in damage at the Nucor Steel Plant east of Blytheville. One building had the roof partially torn off.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maryland, June 26, 20092 deaths · 6 injured · 1.5 in hail · 21 events
- Tornadoes and Flash Flooding in North Dakota, June 26 to 30, 2009$897,000 · EF1 · 45 events
- Tornado and Hail in Connecticut, June 26, 2009$1.8 million · EF1 · 24 events
- Tornadoes and Hail in Nebraska, June 26, 2009$502,000 · EF1 · 30 events
- Hail and Damaging Winds in Pennsylvania, June 26, 2009$555,000 · 1 in hail · 14 events
- Flash Flood and Hail in Idaho, June 26, 2009$700,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Tennessee, June 26, 2009$255,000 · 70 kt wind · 5 events
- Tornado and Damaging Winds in Colorado, June 26, 2009$145,000 · EF0 · 16 events
- Flooding in Maine, June 26, 2009$274,000 · 2 events
- Flash Flood in Maine, June 26, 2009$212,000 · 1 event
- Tornadoes and Flash Flood in North Dakota, June 26, 2009$74,000 · EF0 · 22 events
- Damaging Winds in North Carolina, June 26, 2009$135,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 184819.